Alert archive / Kansas / Red Flag Warnings in 2020

Red Flag Warning 15, NWS Dodge City, KS

October 7, 202017 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Oct 7, 2020, 3:26 PM CDT for 17 counties in Kansas. It took effect at Oct 8, 2020, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 7, 2020, 3:26 PM CDT (20:26 UTC)
In effect from
Oct 8, 2020, 1:00 PM CDT
Expired
Oct 8, 2020, 6:43 PM CDT
In force
6 hr
Issued by
NWS Dodge City, KS

Counties Clark County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 72 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2020-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2020-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3473 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

604 
WWUS83 KDDC 072026
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
326 PM CDT Wed Oct 7 2020


KSZ043-061>063-074>076-084>086-080430-
/O.NEW.KDDC.FW.W.0015.201008T1800Z-201009T0000Z/
Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens-
Seward-
326 PM CDT Wed Oct 7 2020 /226 PM MDT Wed Oct 7 2020/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM
CDT /6 PM MDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 043...061...062...063...074...075...076...
084...085 AND 086...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from 1 PM CDT /noon MDT/ to 7 PM CDT /6 PM MDT/ Thursday.

* Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...
  Fire Weather Zone 063 Finney...Fire Weather Zone 074 Stanton...
  Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...
  Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens 
  and Fire Weather Zone 086 Seward.

* Winds...South 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
5 follow-up statements
663 
WWUS83 KDDC 080407
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1107 PM CDT Wed Oct 7 2020


KSZ043-061>063-074>076-084>086-081700-
/O.CON.KDDC.FW.W.0015.201008T1800Z-201009T0000Z/
Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens-
Seward-
1107 PM CDT Wed Oct 7 2020 /1007 PM MDT Wed Oct 7 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
7 PM CDT /6 PM MDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 043...061...062...063...074...075...076...
084...085 AND 086...

* Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...
  Fire Weather Zone 063 Finney...Fire Weather Zone 074 Stanton...
  Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...
  Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens 
  and Fire Weather Zone 086 Seward.

* Winds...South 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
085 
WWUS83 KDDC 080722
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
222 AM CDT Thu Oct 8 2020


KSZ044-045-064-077-078-087-088-081930-
/O.EXA.KDDC.FW.W.0015.201008T1800Z-201009T0000Z/
Lane-Ness-Hodgeman-Gray-Ford-Meade-Clark-
222 AM CDT Thu Oct 8 2020

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 044...045...064...077...078...087 AND 088...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from 1 PM this afternoon to 7 PM CDT this evening.

* Affected Area...In Kansas...Fire Weather Zone 044 Lane...Fire 
  Weather Zone 045 Ness...Fire Weather Zone 064 Hodgeman...Fire 
  Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire 
  Weather Zone 087 Meade and Fire Weather Zone 088 Clark.

* Winds...South 15 to 25 mph with gusts up to 30 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ043-061>063-074>076-084>086-081930-
/O.CON.KDDC.FW.W.0015.201008T1800Z-201009T0000Z/
Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens-
Seward-
222 AM CDT Thu Oct 8 2020 /122 AM MDT Thu Oct 8 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...061...062...
063...074...075...076...084...085 AND 086...

* Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...
  Fire Weather Zone 063 Finney...Fire Weather Zone 074 Stanton...
  Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...
  Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens 
  and Fire Weather Zone 086 Seward.

* Winds...South 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
075 
WWUS83 KDDC 081325
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
825 AM CDT Thu Oct 8 2020


KSZ043>045-061>064-074>078-084>088-082130-
/O.CON.KDDC.FW.W.0015.201008T1800Z-201009T0000Z/
Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-
Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark-
825 AM CDT Thu Oct 8 2020 /725 AM MDT Thu Oct 8 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...061...062...
063...074...075...076...084...085 AND 086...

* Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...
  Fire Weather Zone 063 Finney...Fire Weather Zone 064 
  Hodgeman...Fire Weather Zone 074 Stanton...Fire Weather Zone 
  075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 
  077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 084 
  Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 
  Seward...Fire Weather Zone 087 Meade and Fire Weather Zone 088 
  Clark.

* Winds...South 15 to 25 mph with gusts up to 30 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
086 
WWUS83 KDDC 082026
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
326 PM CDT Thu Oct 8 2020

KSZ043>045-061>064-074>078-084>088-090000-
/O.CON.KDDC.FW.W.0015.000000T0000Z-201009T0000Z/
Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-
Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark-
326 PM CDT Thu Oct 8 2020 /226 PM MDT Thu Oct 8 2020/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 043...061...062...063...074...075...076...084...085 AND
086...

* Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...
  Fire Weather Zone 063 Finney...Fire Weather Zone 064 
  Hodgeman...Fire Weather Zone 074 Stanton...Fire Weather Zone 
  075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 
  077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 084 
  Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 
  Seward...Fire Weather Zone 087 Meade and Fire Weather Zone 088 
  Clark.

* Winds...South 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
156 
WWUS83 KDDC 082343
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
643 PM CDT Thu Oct 8 2020

...Red Flag Warning Cancelled...

KSZ043>045-061>064-074>078-084>088-090045-
/O.CAN.KDDC.FW.W.0015.000000T0000Z-201009T0000Z/
Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-
Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark-
643 PM CDT Thu Oct 8 2020 /543 PM MDT Thu Oct 8 2020/

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 043...044...045...061...062...
063...064...074...075...076...077...078...084...085...086...
087 AND 088...

The National Weather Service in Dodge City has cancelled the Red
Flag Warning.

South to southeast winds will remain elevated this evening, but
relative humidity will increase. 

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

Turner

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Oct 7, 3:25 PM CDT, 1 minute earlier.

Area forecast discussion, Oct 7, 3:25 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Dodge City KS
325 PM CDT Wed Oct 7 2020

...Updated short and long term sections...

.SHORT TERM...(This evening through Thursday)
Issued at 323 PM CDT Wed Oct 7 2020

Dry conditions and mostly clear skies continue through tomorrow as
high pressure dominates the Plains. Winds will generally be from a
southerly direction through tomorrow, gusting to over 20 knots
tomorrow afternoon. In addition, very dry conditions with RHs
around 15 percent will be expected across the western half of the
CWA tomorrow afternoon increasing fire danger. As for
temperatures, lows tonight look to range from the upper 40s across
west central Kansas to mid 50s across central Kansas. Highs
tomorrow look to reach into the upper 80s with around 90 degrees
along the KS/OK border.

.LONG TERM...(Thursday night through Wednesday)
Issued at 323 PM CDT Wed Oct 7 2020

Mostly clear skies and dry conditions continue through remainder
of the week and into the weekend as high pressure remains the the
main feature across the Central Plains. Meanwhile, an upper level
trough will move through the western United States this weekend.
Models are hinting this disturbance to move through the area
Sunday into Monday, but as of now it only looks to increase cloud
cover across western Kansas with most of the precipitation located
north of the area. As for temperatures, highs look to reach into
the 80s through the weekend then into the 70s early next week.
Lows are expected to range from the mid 40s to mid 50s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1157 AM CDT Wed Oct 7 2020

VFR conditions will prevail through tomorrow with mostly clear
skies. Winds will generally be from a southerly direction at less
than 12 knots.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  54  89  58  91 /   0   0   0   0
GCK  51  89  54  87 /   0   0   0   0
EHA  50  90  53  90 /   0   0   0   0
LBL  50  92  54  91 /   0   0   0   0
HYS  53  87  58  88 /   0   0   0   0
P28  55  86  57  87 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 1 PM CDT /noon MDT/ to 7 PM CDT /6 PM MDT/
Thursday for KSZ043-061>063-074>076-084>086.

&&

SHORT TERM...Hovorka_42
LONG TERM...Hovorka_42
AVIATION...Hovorka_42
Hazardous weather outlook, Oct 7, 4:28 AM CDT, 10 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
428 AM CDT Wed Oct 7 2020

KSZ030-031-043>046-061>066-074>081-084>090-080930-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
428 AM CDT Wed Oct 7 2020 /328 AM MDT Wed Oct 7 2020/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Days 2-7 Discussion
-------------------

Elevated to Significant fire weather conditions are likely by
Thursday and Friday. The critical criteria, if met should likely
be limited in areas to the western sections of the forecast area
since there is not a deep mixing out of surface dew points over
central Kansas.

Days 2-7 Hazards
----------------
* Thursday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Significant risk

* Friday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Saturday
  - Fire weather: Elevated risk

* Sunday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Significant risk

* Monday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Significant risk

* Tuesday
  - Fire weather: Elevated risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

Nearby

Red Flag Warnings in Kansas, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.